Are my night sweats due to my thyroid problem or the menopause?

Three months ago, whilst having investigations into my thyroid related symptoms, my GP prescribed some HRT - Kliovance as I was having horrendous night sweats. Before I started the medicine, my endocrine doctor suggested I held off starting on any HRT until my thyroid problems were under control, as the night sweats could also be a symptom of the thyroid problem. Well, three months on, I have been taking my Carbomazole (just 5mg) my thyroid levels are stabilizing and my doctors are happy with the progress so far. The heart palpitations are not as often, my anxiety isn't as bad, my depression isn't as bad as it was, my jittery feelings and tremors have all but stopped although I'm still struggling a little with weight gain and the night sweats are as bad as ever. I had my medication review/bloods today with my endo and he suggested I could now start taking the HRT to see if it helps with the night sweating. I am now just a little concerned as I have looked up Kliovance on the internet and it says that 1 in 100 women will experience, weight gain, anxiety, depression, cramps in the legs, back pain (I have suffered back pain for years as it is!) enlargement of the breasts (at 38E I sincerely hope I'm not one of them!) headaches...the list goes on and 1 in 100 seems to be an awful lot? It seems like this medicine could give me back the majority of the symptoms I have been trying to eliminate with my thyroid problem!!! I just wondered if any other women on here have taken this medicine and if you could tell me how it has affected you please? I'm wondering if it's worth it or if I'm just worrying for nothing?

2 Replies

  • ...I have not ever taken HRT - and like you and your Endo suspect - it could well be the thyroid causing the problems. I have read that the thyroid is like the body's thermostat. I think you are right to query adding another drug to the mix.

    I do sympathise with the symptoms of being over-active - it must be so difficult having to deal with so many conditions. Do hope the drug soon works better for you and the quality of your life can be improved.

    I know it's not much help - but am sure someone will be along soon that is familiar with the ups and downs of being overactive.

  • I was reading something earlier today that suggested that night sweats are often caused by hypoglycemia. I'm not sure it's that simple, but it's another thing to look into.

You may also like...